MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS MESH SOFRADIM - PARIETEX¿ COMPOSITE MESH; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS MESH SOFRADIM - PARIETEX¿ COMPOSITE MESH; MESH, SURGICAL, POLYMERIC
Model Number TET2020
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Abscess (1690); Purulent Discharge (1812); Unspecified Infection (1930); Inflammation (1932); Necrosis (1971); Pain (1994); Perforation (2001); Scar Tissue (2060); Hernia (2240); Injury (2348); Ascites (2596); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of chronic left groin pain with recurrent left inguinal hernia, using lap technique including removal of cord lipoma.It was reported that after implant, the patient experienced recurrence, abdominal pain, fluid collection in left lower quadrant of hernia repair site, left-lower quadrant intra-abdominal abscess with infection of laparoscopic mesh, diverticulitis/inflammation of the sigmoid colon with no obvious perforation, and purulent material between the mesh and the colon.Post-operative patient treatment included revision surgery, lap exam with aspiration of fluid from left lower quadrant for culture, conversion of open exploratory laparotomy with removal of left lower quadrant mesh including recent and older mesh, exploration of sigmoid colon and resection of the sigmoid colon with low anterior colon resection, and left subclavian line placement.
 
Additional Manufacturer Narrative
This information was received as a part of an extensive mesh litigation submission to medtronic. the fda was notified of this large complaint receipt.  due to the volume of complaint information received by medtronic, this resulted in a report beyond the 30 day target.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for laparoscopic therapeutic treatment left inguinal hernia.It was reported that after implant, the patient experienced recurrence, abdominal pain, fluid collection (fluid relatively serosanguinous), intra-abdominal abscess with infection mesh, diverticulitis/inflammation of the sigmoid colon, necrosis, scarring, and purulent material.Post-operative patient treatment included revision surgery, laparoscopic exam with aspiration of fluid for culture, conversion of open exploratory laparotomy with removal of mesh, exploration of sigmoid colon and resection of colon, open hernia repair, and left subclavian line placement.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: a4, b5, b7, h6(patient codes, device codes), additional codes medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for laparoscopic therapeutic treatment left inguinal hernia.It was reported that after implant, the patient experienced recurrence, abdominal pain, fluid collection (fluid relatively serosanguinous), intra-abdominal abscess with infection mesh, diverticulitis/inflammation of the sigmoid colon, necrosis, scarring, perforation, and purulent material.Post-operative patient treatment included revision surgery, laparoscopic exam with aspiration of fluid for culture, conversion of open exploratory laparotomy with removal of mesh, cord lipoma removal, exploration of sigmoid colon and resection of colon, open hernia repair with new mesh, medication, and left subclavian line placement.Relevant tests/laboratory data: (b)(6) 2018: cultures from left lower quadrant fluid collection showed enterococcus species.(b)(6) 2018: pathology report from left inguinal mesh and tissue specimen showed dense acute inflammation and fat necrosis.
 
Additional Manufacturer Narrative
Additional information: b5, no code e2404 lipoma, additional codes.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for laparoscopic therapeutic treatment left inguinal hernia.It was reported that after implant, the patient experienced recurrence, lipoma, abdominal pain, fluid collection (fluid relatively serosanguinous), intra-abdominal abscess with infection mesh, diverticulitis/inflammation of the sigmoid colon, necrosis, scarring, perforation, and purulent material.Post-operative patient treatment included revision surgery, laparoscopic exam with aspiration of fluid for culture, conversion of open exploratory laparotomy with removal of mesh, cord lipoma removal, exploration of sigmoid colon and resection of colon, open hernia repair with new mesh, medication, and left subclavian line placement.Relevant tests/laboratory data: 02 aug 2018: cultures from left lower quadrant fluid collection showed enterococcus species.(b)(6) 2018: pathology report from left inguinal mesh and tissue specimen showed dense acute inflammation and fat necrosis.

Brand Name
MESH SOFRADIM - PARIETEX¿ COMPOSITE MESH
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
justin ellis
60 middletown ave
8200 coral sea st ne
mounds view,mn, CT 55112
7635265677
MDR Report Key8492601
Report Number9615742-2019-01091
Device Sequence Number1783403
Product Code FTL
UDI-Device Identifier10884521180352
UDI-Public10884521180352
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K982532
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberTET2020
Device Catalogue NumberTET2020
Device Lot NumberSRL0985X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer05/15/2019
04/14/2021
11/22/2023
12/13/2023
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date10/17/2019
04/30/2021
11/28/2023
12/14/2023
Date Device Manufactured01/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABSTACK15 LOT NUMBER: N8E0835MX; ABSTACK15 LOT NUMBER: N8E0835MX
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight82 KG